MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 12-nov-2014 and installed at the customers site on 10-mar-2015.A lumenis service engineer visited the site six days after the reported event and examined the laser system.The engineer confirmed the issue as reported and replaced the interface controller, hvps and bobbin.Upgraded sw ver and performed all system calibrations and tests.The device was found to have met lumenis specifications and ready for use.A review of system risk files (rd-1148040 rev r) revealed risk #38 " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.A two year historical review of similar complaints revealed that the same malfunction of acupulse 40w co2 laser systems e48 failure has not led to serious injury in the past.To date lumenis is unaware of such events ever having led to injury.In this case, the procedure was successfully completed with an alternate device, although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate device as intervention to prevent serious injury.In an abundance of caution, lumenis is reporting this malfunction.Lumenis technical professional indicated that e48, is a known issue.Unrelated to the event, lumenis has initiated capa #(b)(4) to further investigate e48 and e49.This complaint is being closed to capa (b)(4), and therefore follow-up mdr is not required.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A foreign user facility reported that prior to beginning a procedure in which a lumenis acupulse 40w co2 laser system was to be utilized, the laser would not start up and presented error 48 on its display.Unable to proceed with the laser, the procedure was successfully completed with an alternate device.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key10881562
Report Number3004135191-2020-00086
Device Sequence Number3285377
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public07290109140315
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-1000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date11/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1